January  2018, 23(1): 101-121. doi: 10.3934/dcdsb.2018007

Exact asymptotics of positive solutions to Dickman equation

1. 

Brno University of Technology, Faculty of Civil Engineering, Department of Mathematics and Descriptive Geometry, Veveří 331/95,602 00 Brno, Czech Republic

2. 

Universidad de Los Lagos, Departamento de Ciencias Exactas, Casilla 933, Osorno, Chile

* Corresponding author:: J. DiblÍk

Received  July 2016 Published  January 2018

The paper considers the Dickman equation
$\dot x (t)=-\frac{1}{t}\,x(t-1),$
for
$t \to \infty $
. The number theory uses what is called a Dickman (or Dickman -de Bruijn) function, which is the solution to this equation defined by an initial function
$x(t)=1$
if
$0≤ t≤ 1$
. The Dickman equation has two classes of asymptotically different positive solutions. The paper investigates their asymptotic behaviors in detail. A structure formula describing the asymptotic behavior of all solutions to the Dickman equation is given, an improvement of the well-known asymptotic behavior of the Dickman function, important in number theory, is derived and the problem of whether a given initial function defines dominant or subdominant solution is dealt with.
Citation: Josef DiblÍk, Rigoberto Medina. Exact asymptotics of positive solutions to Dickman equation. Discrete & Continuous Dynamical Systems - B, 2018, 23 (1) : 101-121. doi: 10.3934/dcdsb.2018007
References:
[1]

E. Bach and R. Peralta, Asymptotic semismoothness probabilities, Math. Comp., 65 (1996), 1701-1715. doi: 10.1090/S0025-5718-96-00775-2. Google Scholar

[2]

R. Bellman and K. L. Cooke, Differential-Difference Equations, Academic Press, 1963. Google Scholar

[3]

H. Bereketoğlu and M. Pituk, Asymptotic constancy for nonhomogeneous linear differential equations with unbounded delays, Discrete Contin. Dyn. Syst., (2003), 100-107. Google Scholar

[4]

H. Bereketoğlu and F. Karakoç, Asymptotic constancy for impulsive delay differential equations, Dyn. Syst. Appl., 17 (2008), 71-83. Google Scholar

[5]

D. Broadhurst, Dickman polylogarithms and their constants, arXiv: 1004. 0519v1 [math-ph] 4 Apr 2010, 1-11.Google Scholar

[6]

N. G. de Bruijn, On the number of positive integers $≤ x$ and free of prime factors $> y$, Indag. Math., 54 (1951), 50-60. Google Scholar

[7]

N. G. de Bruijn, On the number of positive integers $≤ x$ and free of prime factors $> y$. Ⅱ, Indag. Math., 28 (1966), 239-247. Google Scholar

[8]

N. G. de Bruijn, The asymptotic behaviour of a function occurring in the theory of primes, J. Indian Math. Soc. (N.S.), 15 (1951), 25-32. Google Scholar

[9]

J. Diblík, A criterion for existence of positive solutions of systems of retarded functional differential equations, Nonlinear Anal., 38 (1999), 327-339. doi: 10.1016/S0362-546X(98)00199-0. Google Scholar

[10]

J. Diblík and N. Koksch, Positive solutions of the equation $\dot{x}(t)=-c(t)x(t-τ )$ in the critical case, J. Math. Anal. Appl., 250 (2000), 635-659. doi: 10.1006/jmaa.2000.7008. Google Scholar

[11]

J. Diblík and M. Růžičková, Asymptotic behavior of solutions and positive solutions of differential delayed equations, Funct. Differ. Equ., 14 (2007), 83-105. Google Scholar

[12]

K. Dickman, On the frequency of numbers containing prime factors of a certain relative magnitude, Ark. Mat. Astron. Fys., 22A (1930), 1-14. Google Scholar

[13]

I. Györi and M. Pituk, Asymptotic formulas for a scalar linear delay differential equation, Electron. J. Qual. Theory Differ. Equ., 2016 (2016), 1-14. Google Scholar

[14]

I. Györi and M. Pituk, Stability criteria for linear delay differential equations, J. Differential Equations, 10 (1997), 841-852. Google Scholar

[15]

E. Kozakiewicz, Über das asymptotische Verhalten der nichtschwingenden Lösungen einer linearen Differentialgleichung mit nacheilendem Argument, Wiss. Z. Humboldt Univ. Berlin, Math. Nat. R., 13 (1964), 577-589. Google Scholar

[16]

E. Kozakiewicz, Über die nichtschwingenden Lösungen einer linearen Differentialgleichung mit nacheilendem Argument, Math. Nachr., 32 (1966), 107-113. doi: 10.1002/mana.19660320112. Google Scholar

[17]

E. Kozakiewicz, Zur Abschätzung des Abklingens der nichtschwingenden Lösungen einer linearen Differentialgleichung mit nacheilendem Argument, Wiss. Z. Humboldt Univ. Berlin, Math. Nat. R., 15 (1966), 675-676. Google Scholar

[18]

P. Moree, Integers without large prime factors: From Ramanujan to de Bruijn, Integers, 14A (2014), Paper No. A5, 13 pp. Google Scholar

[19]

A. D. Myshkis, Linear Differential Equations with Retarded Arguments, Second edition. Izdat. "Nauka", Moscow, 1972. Google Scholar

[20]

M. Pituk and G. Röst, Large time behavior of a linear delay differential equation with asymptotically small coefficient, Bound. Value Probl., 2014 (2014), 1-9. doi: 10.1186/1687-2770-2014-114. Google Scholar

[21]

V. Ramaswami, On the number of positive integers less than $x$ and free of prime divisors greated than $x^c$, Bull. Amer. Math. Soc., 55 (1949), 1122-1127. doi: 10.1090/S0002-9904-1949-09337-0. Google Scholar

[22]

K. P. Rybakowski, Wa_zewski's principle for retarded functional differential equations, J. Differential Equations, 36 (1980), 117-138. doi: 10.1016/0022-0396(80)90080-7. Google Scholar

[23]

K. Soundararajan, An asymptotic expansion related to the Dickman function, The Ramanujan Journal, 29 (2012), 25-30, arXiv:1005.3494v1. doi: 10.1007/s11139-011-9304-3. Google Scholar

[24]

F. I. Wheeler, Two differential-difference equations arising in number theory, Trans. Amer. Math. Soc., 318 (1990), 491-523. doi: 10.1090/S0002-9947-1990-0963247-X. Google Scholar

[25]

http://en.wikipedia.org/wiki/Dickman_function.Google Scholar

[26]

Nieuw Archief voor Wiskunde, Problem Section, 4/14 No 3 Nov. 1996, p. 429.Google Scholar

[27]

Nieuw Archief voor Wiskunde, Problem Section, 5/9 No 2 June 2008, p. 232.Google Scholar

[28]

Nieuw Archief voor Wiskunde, Problem Section, 5/11 No 1 March 2010, p. 76.Google Scholar

show all references

References:
[1]

E. Bach and R. Peralta, Asymptotic semismoothness probabilities, Math. Comp., 65 (1996), 1701-1715. doi: 10.1090/S0025-5718-96-00775-2. Google Scholar

[2]

R. Bellman and K. L. Cooke, Differential-Difference Equations, Academic Press, 1963. Google Scholar

[3]

H. Bereketoğlu and M. Pituk, Asymptotic constancy for nonhomogeneous linear differential equations with unbounded delays, Discrete Contin. Dyn. Syst., (2003), 100-107. Google Scholar

[4]

H. Bereketoğlu and F. Karakoç, Asymptotic constancy for impulsive delay differential equations, Dyn. Syst. Appl., 17 (2008), 71-83. Google Scholar

[5]

D. Broadhurst, Dickman polylogarithms and their constants, arXiv: 1004. 0519v1 [math-ph] 4 Apr 2010, 1-11.Google Scholar

[6]

N. G. de Bruijn, On the number of positive integers $≤ x$ and free of prime factors $> y$, Indag. Math., 54 (1951), 50-60. Google Scholar

[7]

N. G. de Bruijn, On the number of positive integers $≤ x$ and free of prime factors $> y$. Ⅱ, Indag. Math., 28 (1966), 239-247. Google Scholar

[8]

N. G. de Bruijn, The asymptotic behaviour of a function occurring in the theory of primes, J. Indian Math. Soc. (N.S.), 15 (1951), 25-32. Google Scholar

[9]

J. Diblík, A criterion for existence of positive solutions of systems of retarded functional differential equations, Nonlinear Anal., 38 (1999), 327-339. doi: 10.1016/S0362-546X(98)00199-0. Google Scholar

[10]

J. Diblík and N. Koksch, Positive solutions of the equation $\dot{x}(t)=-c(t)x(t-τ )$ in the critical case, J. Math. Anal. Appl., 250 (2000), 635-659. doi: 10.1006/jmaa.2000.7008. Google Scholar

[11]

J. Diblík and M. Růžičková, Asymptotic behavior of solutions and positive solutions of differential delayed equations, Funct. Differ. Equ., 14 (2007), 83-105. Google Scholar

[12]

K. Dickman, On the frequency of numbers containing prime factors of a certain relative magnitude, Ark. Mat. Astron. Fys., 22A (1930), 1-14. Google Scholar

[13]

I. Györi and M. Pituk, Asymptotic formulas for a scalar linear delay differential equation, Electron. J. Qual. Theory Differ. Equ., 2016 (2016), 1-14. Google Scholar

[14]

I. Györi and M. Pituk, Stability criteria for linear delay differential equations, J. Differential Equations, 10 (1997), 841-852. Google Scholar

[15]

E. Kozakiewicz, Über das asymptotische Verhalten der nichtschwingenden Lösungen einer linearen Differentialgleichung mit nacheilendem Argument, Wiss. Z. Humboldt Univ. Berlin, Math. Nat. R., 13 (1964), 577-589. Google Scholar

[16]

E. Kozakiewicz, Über die nichtschwingenden Lösungen einer linearen Differentialgleichung mit nacheilendem Argument, Math. Nachr., 32 (1966), 107-113. doi: 10.1002/mana.19660320112. Google Scholar

[17]

E. Kozakiewicz, Zur Abschätzung des Abklingens der nichtschwingenden Lösungen einer linearen Differentialgleichung mit nacheilendem Argument, Wiss. Z. Humboldt Univ. Berlin, Math. Nat. R., 15 (1966), 675-676. Google Scholar

[18]

P. Moree, Integers without large prime factors: From Ramanujan to de Bruijn, Integers, 14A (2014), Paper No. A5, 13 pp. Google Scholar

[19]

A. D. Myshkis, Linear Differential Equations with Retarded Arguments, Second edition. Izdat. "Nauka", Moscow, 1972. Google Scholar

[20]

M. Pituk and G. Röst, Large time behavior of a linear delay differential equation with asymptotically small coefficient, Bound. Value Probl., 2014 (2014), 1-9. doi: 10.1186/1687-2770-2014-114. Google Scholar

[21]

V. Ramaswami, On the number of positive integers less than $x$ and free of prime divisors greated than $x^c$, Bull. Amer. Math. Soc., 55 (1949), 1122-1127. doi: 10.1090/S0002-9904-1949-09337-0. Google Scholar

[22]

K. P. Rybakowski, Wa_zewski's principle for retarded functional differential equations, J. Differential Equations, 36 (1980), 117-138. doi: 10.1016/0022-0396(80)90080-7. Google Scholar

[23]

K. Soundararajan, An asymptotic expansion related to the Dickman function, The Ramanujan Journal, 29 (2012), 25-30, arXiv:1005.3494v1. doi: 10.1007/s11139-011-9304-3. Google Scholar

[24]

F. I. Wheeler, Two differential-difference equations arising in number theory, Trans. Amer. Math. Soc., 318 (1990), 491-523. doi: 10.1090/S0002-9947-1990-0963247-X. Google Scholar

[25]

http://en.wikipedia.org/wiki/Dickman_function.Google Scholar

[26]

Nieuw Archief voor Wiskunde, Problem Section, 4/14 No 3 Nov. 1996, p. 429.Google Scholar

[27]

Nieuw Archief voor Wiskunde, Problem Section, 5/9 No 2 June 2008, p. 232.Google Scholar

[28]

Nieuw Archief voor Wiskunde, Problem Section, 5/11 No 1 March 2010, p. 76.Google Scholar

[1]

Cong He, Hongjun Yu. Large time behavior of the solution to the Landau Equation with specular reflective boundary condition. Kinetic & Related Models, 2013, 6 (3) : 601-623. doi: 10.3934/krm.2013.6.601

[2]

Guofu Lu. Nonexistence and short time asymptotic behavior of source-type solution for porous medium equation with convection in one-dimension. Discrete & Continuous Dynamical Systems - B, 2016, 21 (5) : 1567-1586. doi: 10.3934/dcdsb.2016011

[3]

Jean-Claude Saut, Jun-Ichi Segata. Asymptotic behavior in time of solution to the nonlinear Schrödinger equation with higher order anisotropic dispersion. Discrete & Continuous Dynamical Systems - A, 2019, 39 (1) : 219-239. doi: 10.3934/dcds.2019009

[4]

Bhargav Kumar Kakumani, Suman Kumar Tumuluri. Asymptotic behavior of the solution of a diffusion equation with nonlocal boundary conditions. Discrete & Continuous Dynamical Systems - B, 2017, 22 (2) : 407-419. doi: 10.3934/dcdsb.2017019

[5]

Liming Ling. The algebraic representation for high order solution of Sasa-Satsuma equation. Discrete & Continuous Dynamical Systems - S, 2016, 9 (6) : 1975-2010. doi: 10.3934/dcdss.2016081

[6]

Ling Mi. Asymptotic behavior for the unique positive solution to a singular elliptic problem. Communications on Pure & Applied Analysis, 2015, 14 (3) : 1053-1072. doi: 10.3934/cpaa.2015.14.1053

[7]

Shaoyong Lai, Yong Hong Wu. The asymptotic solution of the Cauchy problem for a generalized Boussinesq equation. Discrete & Continuous Dynamical Systems - B, 2003, 3 (3) : 401-408. doi: 10.3934/dcdsb.2003.3.401

[8]

Dominika Pilarczyk. Asymptotic stability of singular solution to nonlinear heat equation. Discrete & Continuous Dynamical Systems - A, 2009, 25 (3) : 991-1001. doi: 10.3934/dcds.2009.25.991

[9]

Ellen Baake, Michael Baake, Majid Salamat. The general recombination equation in continuous time and its solution. Discrete & Continuous Dynamical Systems - A, 2016, 36 (1) : 63-95. doi: 10.3934/dcds.2016.36.63

[10]

Tingting Liu, Qiaozhen Ma. Time-dependent asymptotic behavior of the solution for plate equations with linear memory. Discrete & Continuous Dynamical Systems - B, 2018, 23 (10) : 4595-4616. doi: 10.3934/dcdsb.2018178

[11]

Federico Bassetti, Lucia Ladelli. Large deviations for the solution of a Kac-type kinetic equation. Kinetic & Related Models, 2013, 6 (2) : 245-268. doi: 10.3934/krm.2013.6.245

[12]

Galina V. Grishina. On positive solution to a second order elliptic equation with a singular nonlinearity. Communications on Pure & Applied Analysis, 2010, 9 (5) : 1335-1343. doi: 10.3934/cpaa.2010.9.1335

[13]

Xiang-Dong Fang. A positive solution for an asymptotically cubic quasilinear Schrödinger equation. Communications on Pure & Applied Analysis, 2019, 18 (1) : 51-64. doi: 10.3934/cpaa.2019004

[14]

Bernard Brighi, S. Guesmia. Asymptotic behavior of solution of hyperbolic problems on a cylindrical domain. Conference Publications, 2007, 2007 (Special) : 160-169. doi: 10.3934/proc.2007.2007.160

[15]

Weijiu Liu. Asymptotic behavior of solutions of time-delayed Burgers' equation. Discrete & Continuous Dynamical Systems - B, 2002, 2 (1) : 47-56. doi: 10.3934/dcdsb.2002.2.47

[16]

Defei Zhang, Ping He. Functional solution about stochastic differential equation driven by $G$-Brownian motion. Discrete & Continuous Dynamical Systems - B, 2015, 20 (1) : 281-293. doi: 10.3934/dcdsb.2015.20.281

[17]

Zhiming Guo, Zhi-Chun Yang, Xingfu Zou. Existence and uniqueness of positive solution to a non-local differential equation with homogeneous Dirichlet boundary condition---A non-monotone case. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1825-1838. doi: 10.3934/cpaa.2012.11.1825

[18]

Weike Wang, Xin Xu. Large time behavior of solution for the full compressible navier-stokes-maxwell system. Communications on Pure & Applied Analysis, 2015, 14 (6) : 2283-2313. doi: 10.3934/cpaa.2015.14.2283

[19]

Zhenhua Guo, Wenchao Dong, Jinjing Liu. Large-time behavior of solution to an inflow problem on the half space for a class of compressible non-Newtonian fluids. Communications on Pure & Applied Analysis, 2019, 18 (4) : 2133-2161. doi: 10.3934/cpaa.2019096

[20]

Út V. Lê. Regularity of the solution of a nonlinear wave equation. Communications on Pure & Applied Analysis, 2010, 9 (4) : 1099-1115. doi: 10.3934/cpaa.2010.9.1099

2018 Impact Factor: 1.008

Metrics

  • PDF downloads (41)
  • HTML views (72)
  • Cited by (2)

Other articles
by authors

[Back to Top]